Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 34, NWS Tulsa, OK

March 9, 2006Adair County, Cherokee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 1:06 PM CST for Adair County, Cherokee County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2006, 1:06 PM CST (19:06 UTC)
Expired
Mar 9, 2006, 2:00 PM CST
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Adair County, OK, Cherokee County, OK

The radar

The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 12:30 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 091905
SVRTSA
OKC001-021-092000-
/O.NEW.KTSA.SV.W.0034.060309T1906Z-060309T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
106 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  ADAIR COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 200 PM CST

* AT 103 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF
  COOKSON...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COOKSON...
  BUNCH...MARIETTA...STILWELL...CHRISTIE...BARON AND WESTVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3582 9513 3565 9503 3565 9447 3601 9456

$$
2 follow-up statements
000 
WWUS54 KTSA 091932
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CST THU MAR 9 2006

OKC021-091943-
/O.CAN.KTSA.SV.W.0034.000000T0000Z-060309T2000Z/
CHEROKEE OK-
133 PM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY HAS BEEN
CANCELLED...

LAT...LON 3595 9480 3566 9479 3565 9447 3600 9453

$$

OKC001-092000-
/O.CON.KTSA.SV.W.0034.000000T0000Z-060309T2000Z/
ADAIR OK-
133 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CST FOR ADAIR
COUNTY...

AT 115 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS
TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES NORTH OF BUNCH...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARIETTA...
STILWELL...CHRISTIE...BARON AND WESTVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3595 9480 3566 9479 3565 9447 3600 9453

$$
000 
WWUS54 KTSA 091958
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 PM CST THU MAR 9 2006

OKC001-092009-
/O.EXP.KTSA.SV.W.0034.000000T0000Z-060309T2000Z/
ADAIR OK-
159 PM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY EXPIRES AT 200 PM
CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6PM.

LAT...LON 3595 9480 3566 9479 3565 9447 3600 9453

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 11:42 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Mar 9, 11:42 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1142 AM CST THU MAR 9 2006

.MESOSCALE UPDATE...
SHOWERS CURRENTLY OVER NORTHERN PITTSBURGH COUNTY ARE WITHIN A
REGION OF WEAKENING CAP STRENGTH...AND FORECAST SURFACE CONDITIONS
WITHIN THE NEXT FEW HOURS SUGGEST THIS REGION WILL UNDERGO
CONTINUED CAP EROSION BENEATH THE COLD CORE ALOFT. RESULTANT
SURFACE BASED INSTABILITIES AND SHEAR VALUES SUPPORT POTENTIAL FOR
SEVERE WEATHER...WITH LARGE HAIL BEING A DISTINCT POSSIBILITY
GIVEN TEMPS ALOFT. ACTIVITY ROTATING THROUGH NORTHERN LOCATIONS
APPEARS TO BE LARGELY ELEVATED...AND WILL CONTAIN A SMALL RISK OF
SEVERE WEATHER ACROSS FAR NORTHEAST OKLAHOMA INTO NORTHWEST
ARKANSAS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Mar 9, 12:50 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST THU MAR 9 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CST THU MAR 9 2006

...LARGE HAIL POSSIBLE THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EAST OF A SILOAM SPRINGS TO MCALESTER LINE.
	ONSET...ONGOING...ENDING BY MID EVENING.

	AREA AT GREATEST RISK...ALONG THE INTERSTATE 40 CORRIDOR.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST OKLAHOMA...AND WILL
LIKELY EXPAND INTO NORTHWEST ARKANSAS THROUGH THE AFTERNOON. LARGE
HAIL IS POSSIBLE WITH THESE THUNDERSTORMS...WITH UP TO GOLFBALL
SIZE LIKELY. THESE STORMS WILL LIKELY BEGIN TO WEAKEN SOON AFTER
SUNSET...WITH AN ASSOCIATED DECREASE IN THE SEVERE WEATHER RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS EAST CENTRAL OKLAHOMA...AND
NORTHWEST ARKANSAS THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED
TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS
INCREASE.

THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY
REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM
THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN
OKLAHOMA AND WESTERN ARKANSAS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 9, 9:22 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             ROCK ISLAND             35.18N 94.47W
03/09/2006  E0.75 INCH       LE FLORE           OK   TRAINED SPOTTER

            ALSO WINDS ESTIMATED AT 60 MPH.

&&

NMK
Local storm report, Mar 9, 10:22 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     CAMERON                 35.13N 94.53W
03/09/2006                   LE FLORE           OK   PUBLIC

            TREES AND TREE LIMBS DOWNED WINDS ESTIMATED AT 60 MPH.

0225 AM     HAIL             CAMERON                 35.13N 94.53W
03/09/2006  E1.00 INCH       LE FLORE           OK   PUBLIC

            1 INCH HAIL REPORTED IN DOWN

0235 AM     HAIL             CENTRAL CITY            35.32N 94.25W
03/09/2006  E0.75 INCH       SEBASTIAN          AR   COUNTY OFFICIAL

0410 AM     TSTM WND GST     5 NE KEOTA              35.31N 94.86W
03/09/2006  E65.00 MPH       HASKELL            OK   PUBLIC

&&

FSP
Local storm report, Mar 9, 11:34 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1134 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     TAHLEQUAH               35.92N 94.97W
03/09/2006                   CHEROKEE           OK   EMERGENCY MNGR

            SOME POWER LINES DOWN IN TOWN

0210 AM     HAIL             TAHLEQUAH               35.92N 94.97W
03/09/2006  E0.88 INCH       CHEROKEE           OK   EMERGENCY MNGR

0212 AM     TSTM WND DMG     PANAMA                  35.17N 94.67W
03/09/2006                   LE FLORE           OK   PUBLIC

            SIDING BLOWN OFF POST OFFICE

&&

FSP
Local storm report, Mar 9, 12:10 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1210 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     HAIL             CANADIAN                35.18N 95.65W
03/09/2006  E1.00 INCH       PITTSBURG          OK   PUBLIC

&&

NMK
Local storm report, Mar 9, 12:14 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     HAIL             3 W STILWELL            35.81N 94.68W
03/09/2006  E0.88 INCH       ADAIR              OK   EMERGENCY MNGR

&&

FSP
Local storm report, Mar 9, 12:52 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             2 NE ENTERPRISE         35.25N 95.35W
03/09/2006  E1.00 INCH       HASKELL            OK   PUBLIC

            MID WAY BETWEEN ENTERPRISE AND WHITEFIELD

&&

MEB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:39 PM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah51 min
Mar 8, 9:22 PM CSTSevere Thunderstorm WarningTSAChoctaw28 min
Mar 8, 10:45 PM CSTSevere Thunderstorm WarningTSALeFlore60 min
Mar 8, 11:12 PM CSTTornado WarningTSALeFlore33 min
Mar 9, 12:52 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg58 min
Mar 9, 1:17 AM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee73 min
Mar 9, 1:40 AM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, LeFlore, Sequoyah61 min
Mar 9, 2:06 AM CSTTornado WarningTSALeFlore32 min
Mar 9, 4:00 AM CSTSevere Thunderstorm WarningTSAHaskell32 min
Mar 9, 4:15 AM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah35 min
Mar 9, 12:09 PM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg66 min
Mar 9, 12:52 PM CSTSevere Thunderstorm WarningTSASequoyah53 min
Mar 9, 1:46 PM CSTSevere Thunderstorm WarningTSASequoyah14 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.